Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 17, 2025, 3:57 PM CDT for 26 counties in Kansas. It took effect at Mar 18, 2025, 11:00 AM CDT. It was in force for 20 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2025, 3:57 PM CDT (20:57 UTC)
- In effect from
- Mar 18, 2025, 11:00 AM CDT
- Expired
- Mar 19, 2025, 7:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 12:07 AM CDT | NON-TSTM WND GST 60 | 1 Wsw Whitewater, KS | |
| Mar 19, 12:41 AM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | |
| Mar 19, 2:47 AM CDT | NON-TSTM WND GST 66 | Russell Airport, KS | |
| Mar 19, 4:16 AM CDT | NON-TSTM WND GST 55 | 1 Wsw Chanute, KS | ASOS station KCNU Chanute Martin Johnson Airpt. |
| Mar 19, 5:09 AM CDT | BLIZZARD | Russell Airport, KS | Blizzard conditions likely beginning in Russell County. ASOS reports 40-knot wind gusts with quarter-mile visibility, KWCH reports similar conditions at Bunker Hill, and KDOT cams show conditions quickly deteriorating. |
| Mar 19, 6:30 AM CDT | SNOW 1 | 3 Ese Dorrance, KS | KWCH reports 1/2 to 3/4 of an inch of slushy accumulation on roads. Close to 2 inches in protected areas under bridges. Estimated 1 inch of snow accumulation so far based on report. |
| Mar 19, 6:49 AM CDT | NON-TSTM WND GST 60 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS83 KICT 172057 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 357 PM CDT Mon Mar 17 2025 KSZ049-051>053-067>072-082-083-091>096-098>100-181200- /O.UPG.KICT.FW.A.0002.250318T1600Z-250319T0300Z/ /O.NEW.KICT.FW.W.0004.250318T1600Z-250319T0300Z/ /O.CON.KICT.FW.W.0003.000000T0000Z-250318T0200Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- 357 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL, SOUTHEAST AND PARTS OF CENTRAL KANSAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger for Today and likely again on Tuesday... * Winds...South 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 17 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047-048-050-181200- /O.UPG.KICT.FW.A.0003.250318T1600Z-250319T0300Z/ /O.NEW.KICT.FW.W.0004.250318T1600Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Rice- 357 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely on Tuesday... * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
6 follow-up statements
262 WWUS83 KICT 180913 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 413 AM CDT Tue Mar 18 2025 . KSZ032-033-047>053-067>072-082-083-091>096-098>100-190230- /O.CON.KICT.FW.W.0004.250318T1600Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 413 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR DRY FUELS AND HIGH WINDS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely on Tuesday... * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
142 WWUS83 KICT 181918 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 218 PM CDT Tue Mar 18 2025 . KSZ052-053-067>072-082-083-091>096-098>100-191000- /O.EXT.KICT.FW.W.0004.000000T0000Z-250319T1200Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- 218 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely on Through Tonight... * Winds...South 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 18 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>051-190300- /O.CON.KICT.FW.W.0004.000000T0000Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- 218 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely into This Evening... * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
839 WWUS83 KICT 190014 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 714 PM CDT Tue Mar 18 2025 . KSZ032-033-047>051-190300- /O.CON.KICT.FW.W.0004.000000T0000Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- 714 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely into This Evening... * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-067>072-082-083-091>096-098>100-191200- /O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- 714 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely on Through Tonight... * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 21 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
822 WWUS83 KICT 190303 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 1003 PM CDT Tue Mar 18 2025 KSZ032-033-047>051-190415- /O.EXP.KICT.FW.W.0004.000000T0000Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- 1003 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER ACROSS NORTH CENTRAL KANSAS... While there is potential for conditions to remain elevated, the threat should diminish with an approaching cold front. Strong winds are expected behind the front with gusts of 50 to 60 mph overnight. $$ KSZ052-053-067>072-082-083-091>096-098>100-191200- /O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- 1003 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely through tonight... * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 22 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
213 WWUS83 KICT 190753 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 253 AM CDT Wed Mar 19 2025 KSZ052-053-067>072-082-083-091>096-098>100-191200- /O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- 253 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... * Extreme Grassland Fire Danger... * Extreme Grassland Fire Danger likely through this morning... * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 19 percent. * Impacts... Any fires that develop will likely spread quickly and become very difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
908 WWUS83 KICT 191151 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 651 AM CDT Wed Mar 19 2025 KSZ052-053-067>072-082-083-091>096-098>100-191300- /O.EXP.KICT.FW.W.0004.000000T0000Z-250319T1200Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- 651 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:26 PM CDT, 31 minutes earlier. Its key messages:
- Warm and breezy with extreme grassland fire danger on Tuesday.
- A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds.
- Quiet with seasonably mild temperatures expected for the end of the week.
Area forecast discussion, Mar 17, 3:26 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 326 PM CDT Mon Mar 17 2025 .KEY MESSAGES... - Warm and breezy with extreme grassland fire danger on Tuesday. - A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds. - Quiet with seasonably mild temperatures expected for the end of the week. && .DISCUSSION... Issued at 317 PM CDT Mon Mar 17 2025 A mid/upper ridge was impacting much of the central CONUS bringing mild and tranquil weather to the area although breezy southerly winds were impacting much of the area. This will persist through tomorrow although we see much more wind in the column on Tue leading to more widespread fire weather concerns. Much above normal temperatures are expected over the region on Tue with highs climbing into the 80s for most areas. A record high temperature is likely at Russell with another record high or two possible across the forecast area. A vigorous mid/upper trough is progged to emerge from the Rockies late Tue arriving over the high plains of western Kansas around midnight. Ahead of this system, strong southerly flow will keep the pbl well-mixed and very mild while a sharp contrast is anticipated with the arrival of a cold front. This front may be slow to arrive in far southeast KS and temperatures were trended much higher over that area. Very strong and damaging northwest winds of 60-65 mph are expected to develop in the wake of the cold front late Tue night while developing eastward across the area during the day on Wednesday as the vigorous mid/upper trough lifts northeastward into the Middle Mississippi Valley area. The high wind watch will be expanded slightly eastward to include the Flint Hills area. Rain is expected to transition to snow with the biggest impacts expected along and north of the I-70 corridor. Uncertainty remains rather high with respect to the snowfall accumulations given recent record heat and anticipated lower SLRs, but a general 1-2 inches may be possible. When combined with 60+ mph winds, we could still see a brief period of blizzard or near-blizzard conditions materialize in parts of central Kansas mainly on Wed morning before precipitation diminishes from west to east during the afternoon hours. Time/height X-sections of wind/mixing layer height continue to support very strong and perhaps damaging winds across much of the area on Wed and the high wind watch will be expanded eastward into the Flint Hills. Thu-Fri...Shortwave ridging is progged to quickly build over the area in the wake of this system with breezy southerly winds also returning. This will allow temperatures to quickly moderate with highs in the 60s. A progressive shortwave trough will sweep over the area on Friday and a slight chance of showers was maintained in mainly southeast Kansas. Mild temperatures are anticipated with highs in the 60s and low 70s. Sat-Mon...Shortwave ridging returns once again on Sat with light southerly flow and tranquil weather anticipated across the area. By Sunday, a progressive shortwave trough is progged to emerge from the Northern Rockies driving a frontal boundary across the Central Plains. A few showers may accompany the front with increasing northwest winds in it's wake. Northwest mid/upper flow and relatively light northwest winds should bring dry weather conditions and seasonably cool readings to the area early next week with highs in the lower 60s. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1239 PM CDT Mon Mar 17 2025 VFR conditions will continue through this TAF period. Southerly winds will begin picking up around 15 kts gusting up to 30 kts. Winds will diminish around sunset then increase tonight into Tuesday morning with strong LLWS approximately 2000 ft AGL, mainly at all sites except RSL. At RSL and GBD, winds will begin shifting southwesterly after 07z. && .FIRE WEATHER... Issued at 304 PM CDT Sun Mar 16 2025 Extreme grassland fire danger is expected to develop on Tuesday as southwesterly winds increase to 20-30 mph with gusts up to 40-45 mph. A strong cold front will arrive late Tuesday evening into Wednesday morning, shifting winds to the northwest with gusts up to 60 mph possible. && .CLIMATE... Issued at 349 AM CDT Sun Mar 16 2025 RECORD HIGHS POSSIBLE TUESDAY (3/18) Wichita...Record: 83 in 1921 - Forecast: 83 Russell...Record: 78 in 2012 - Forecast: 83 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 10 PM CDT Tuesday for KSZ032- 033-047>053-067>072-082-083-091>096-098>100. High Wind Watch from late Tuesday night through Wednesday evening for KSZ032-033-047>051-067-068-082-083-091-092. Winter Storm Watch from late Tuesday night through Wednesday afternoon for KSZ032-033. Red Flag Warning until 9 PM CDT this evening for KSZ049- 051>053-067>072-082-083-091>096-098>100. High Wind Watch from late Tuesday night through Wednesday evening for KSZ052-053-069-070-093-094-098. && DISCUSSION...MWM AVIATION...GC/MWM FIRE WEATHER...BRF/JC/MWM CLIMATE...JC/MWM
Hazardous weather outlook, Mar 17, 4:07 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 407 AM CDT Mon Mar 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 407 AM CDT Mon Mar 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Warm, dry, and breezy conditions will elevate fire danger into the very high and extreme categories this afternoon. Refer to the Red Flag Warning for additional details. Very high grassland fire danger may persist into tonight with winds gradually increasing across the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very warm conditions and gusty winds will elevate the grassland fire danger into the very high and extreme categories across the entire area Tuesday afternoon. Refer to the Fire Weather Watch for additional details. Another powerful system will impact the region late Tuesday into Wednesday. A period of snowfall and wind gusts up to 65 mph may create blizzard-like conditions across portions of central Kansas. Refer to the Winter Storm Watch and High Wind Watch for additional details. Very high fire danger is possible Friday across the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:36 AM CDT | High Wind Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.